How to Order

For AMS eBook frontlist subscriptions or backfile collection purchases:

   1a. To purchase any ebook backfile or to subscibe to the current year of Contemporary Mathematics, please download this required license agreement,

   1b. To subscribe to the current year of Memoirs of the AMS, please download this required license agreement.

   2. Complete and sign the license agreement.

   3. Email, fax, or send via postal mail to:

Customer Services
American Mathematical Society
201 Charles Street Providence, RI 02904-2213  USA
Phone: 1-800-321-4AMS (4267)
Fax: 1-401-455-4046

Visit the AMS Bookstore for individual volume purchases.

Browse the current eBook Collections price list

Powered by MathJax
  Remote Access

Needle Decompositions in Riemannian Geometry

About this Title

Bo’az Klartag

Publication: Memoirs of the American Mathematical Society
Publication Year: 2017; Volume 249, Number 1180
ISBNs: 978-1-4704-2542-5 (print); 978-1-4704-4127-2 (online)
Published electronically: June 13, 2017
Keywords:Ricci curvature, Monge-Kantorovich problem, needle decomposition, Riemannian geometry

View full volume PDF

View other years and numbers:

Table of Contents


  • Chapter 1. Introduction
  • Chapter 2. Regularity of geodesic foliations
  • Chapter 3. Conditioning a measure with respect to a geodesic foliation
  • Chapter 4. The Monge-Kantorovich problem
  • Chapter 5. Some applications
  • Chapter 6. Further research
  • Appendix: The Feldman-McCann proof of Lemma 2.4.1


The localization technique from convex geometry is generalized to the setting of Riemannian manifolds whose Ricci curvature is bounded from below. In a nutshell, our method is based on the following observation: When the Ricci curvature is non-negative, log-concave measures are obtained when conditioning the Riemannian volume measure with respect to a geodesic foliation that is orthogonal to the level sets of a Lipschitz function. The Monge mass transfer problem plays an important role in our analysis.

References [Enhancements On Off] (What's this?)